Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 54, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 10, 2000, 4:03 PM MDT for Box Butte County, Nebraska. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 10, 2000, 4:03 PM MDT (22:03 UTC)
- Expired
- Jul 10, 2000, 4:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Box Butte County, NE
The radar
The Cheyenne radar (KCYS), 190 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 4:26 PM MDT | Hail 2.75 | Alliance, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
797 WUUS55 KCYS 102209 COR SVRCYS NEC013-102230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 403 PM MDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF ALLIANCE * UNTIL 430 PM MDT * AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ALLIANCE...MOVING NORTH AT 15 MPH. HAIL TO 1 1/2 INCH IN DIAMETER HAS BEEN REPORTED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4199 10322 4202 10274 4222 10275 4245 10278 RE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:05 PM MDT, 58 minutes earlier.
Area forecast discussion, Jul 10, 3:05 PM MDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 305 PM MDT MON JUL 10 2000 SOME TSTMS WITH HVY RAIN GOING UP WITH IN ERN CWA EARLY THIS AFTN...ESPECIALLY IN SNY AREA. SAT LOOP SHOWS A GAP BTWN THIS ACTIVITY AND NMRS SHWRS/TSTMS OVER WRN WY ASSOCD WITH SHRTWV TROF MOVG INTO THAT AREA. EXPECT MOVEMENT OF THIS FEATURE TO TURN MORE ENE WITH TIME TNGT...TO MNLY AFFECT SWRN AND NRN PTNS OF CYS CWA. SCT POPS LOOK GOOD FOR ENTIRE CWA...WITH ONLY A FEW SHWRS LINGERING AFTER MIDNIGHT ERN PTNS. 20Z SPC OTLK HAS LEFT ONLY SE CRNR OF CWA IN SLGT RISK...AND HVY RAIN APPRS TO BE THE MAIN EVENT WITH TSTMS. MDLS DRY OUT THE MSTR SOMEWHAT ON TUE BHND THE WRN WY SHRTWV...AND WILL CONT IDEA OF 20 PERCENT POPS FOR AFTN TSTMS. MDLS AGREE IN RETROGRADING UPR HI CNTR WWD ACRS PLAINS AND BLDG UPR RDG NWD THRU RCKYS IN LATER PDS. SOME MSTR IS PRGD TO PULL NNE INTO ERN CWA...AND A WK SHRTWV MAY STILL BE IN THE OFFING FOR WED AFTN. WILL GO ALG WITH 20 PERCENT POPS FOR NOW...BEST H7 THETA-E RDG AND NEG LI WILL CONT TO BE OVER PNHNDL. FAN/FWC TEMPS ARE CLOSE AND WILL MAKE ONLY MINOR CHGS. .EXTENDED DISCUSSION...STRONG UPR RIDGE REDEVELOPING OVR CO WL DOMINATE THE WX OVER THE REGION DURG THE EXTENDED PD...CAPPING THE ATMOSPHERE AND PROVIDING HOT AND DRY WX. SOME HINT AT A WEAKENING OF THE RIDGE EARLY NEXT WEEK WHICH MAY ALLOW FOR SOME MOISTURE RETURN. .CYS... WY...NONE. NE...NONE. JLH/RDAE
In the hours before
Special weather statement, Jul 10, 10:52 AM MDT, 5 hours 11 minutes before
WYZ059>070-NEZ001>003-019>021-054-055-101900- SEVERE WEATHER OUTLOOK...CORRECTED DATE NATIONAL WEATHER SERVICE CHEYENNE WY 1052 AM MDT MON JUL 10 2000 SPOTTER ACTIVATION MAY BE NEEDED FROM THE SOUTHEAST WYOMING BORDER ACROSS THE NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EVENING...BUT IT WILL NOT BE REQUIRED OVER THE REST OF SOUTHEAST WYOMING. DISCUSSION...WHILE ONE UPPER LEVEL WEATHER DISTURBANCE WAS EXITING THE NEBRASKA PANHANDLE LATE THIS MORNING...ANOTHER WAS MOVING INTO WESTERN WYOMING. THIS LATTER FEATURE WILL SHIFT SLOWLY EAST ACROSS WYOMING THIS AFTERNOON. COMBINED WITH DAYTIME HEATING...THIS WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE AREA THIS AFTERNOON. SOME OF THE STORMS MAY BECOME QUITE STRONG FROM THE SOUTHEAST WYOMING BORDER EAST THROUGH THE PANHANDLE WHERE THE AIR MASS IS QUITE MOIST AND UNSTABLE. OVER THE REST OF SOUTHEAST AND SOUTH CENTRAL WYOMING...THUNDERSTORMS WILL BE WEAKER THIS AFTERNOON. JLH WCJIN-WYSE-WYNE
Special weather statement, Jul 10, 10:53 AM MDT, 5 hours 10 minutes before
WYZ059>070-NEZ001>003-019>021-054-055-101900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1052 AM MDT SUN JUL 9 2000 SPOTTER ACTIVATION MAY BE NEEDED FROM THE SOUTHEAST WYOMING BORDER ACROSS THE NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EVENING...BUT IT WILL NOT BE REQUIRED OVER THE REST OF SOUTHEAST WYOMING. DISCUSSION...WHILE ONE UPPER LEVEL WEATHER DISTURBANCE WAS EXITING THE NEBRASKA PANHANDLE LATE THIS MORNING...ANOTHER WAS MOVING INTO WESTERN WYOMING. THIS LATTER FEATURE WILL SHIFT SLOWLY EAST ACROSS WYOMING THIS AFTERNOON. COMBINED WITH DAYTIME HEATING...THIS WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE AREA THIS AFTERNOON. SOME OF THE STORMS MAY BECOME QUITE STRONG FROM THE SOUTHEAST WYOMING BORDER EAST THROUGH THE PANHANDLE WHERE THE AIR MASS IS QUITE MOIST AND UNSTABLE. OVER THE REST OF SOUTHEAST AND SOUTH CENTRAL WYOMING...THUNDERSTORMS WILwL BE WEAKER THIS AFTERNOON. JLH WCJIN-WYSE-WYNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:48 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 42 min |
| Jul 10, 5:32 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.